U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

if you take magnesium oxide to help with leg cramps, does it make your muscles weak?

2 doctor answers4 doctors weighed in
Dr. John Hammes
Nephrology and Dialysis 28 years experience
Yes, if take too muc: Magnesium oxide 420mg once/twice daily should not make muscles weak but if you take large amounts and have kidney failure, your magnesium level may get very high and this may be dangerous / cause weakness. It is possible that 420mg once daily could cause symptoms of weakness, but I have not seen this.
Dr. James Isobe
Phlebology 54 years experience
Should not: Mgo is used for relief of indigestion, heartburn as an antacid; short term laxative; and supplement. Side effects may be nausea, abdominal cramping, and long term use may cause bowel obstruction. It should not result in muscle weakness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 9, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.